These answers are for informational purposes and do not replace a physician head-to-head visit. A patient-physician relationship is not established.
I would not recommend taking Accutane without the guidance of your physician. There can be a number of side effects from this drug.
I only remember treating one patient for his sebaceous gland problem and this was a man with numerous lesions of sebaceous gland hyperplasia on his face. The dosage I used was 20 mg. for a six month period. The dosage is purposely kept low to decrease the chance and severity of side effects.
I would be happy to answer further questions.
You are correct. It would since it shrinks sebaceous glands. Fordyce spots are ectopic sebaceous glands.
20 mg. a day with food, once a day, for six months.
I believe they are scored, so you should be able to cut them in half. If not, you could take every other day.
Good. Feel free to get back to me with any other questions.
At 20 mg. a day probably every other month is the first two months are normal.
I have not found liver damage to be much of a problem. This was borne out in a large study a few years ago. Any damage doe by Accutane is repaired back to normal, but doubt that is a real possibility. I would recommend an initial blood test and one after one month. The main concern being elevated triglycerides.
Any blood tests should be done fasting.
I am not sure how things are run over in the UK; I would think the NHS could do it.
Mostly dry skin, chapped lips. There is controversy over Accutane causing inflammatory bowel disease. It MAY cause Ulcerative Colitis. Although this may be in people who were on antibiotics and is generally, if this exists, be dose dependent. So, I would say also headaches, especially with vision changes, and diarrhea; dark urine or clay colored stools.
Very welcome. Good luck and feel free to get back to me.
Sure, you can rate me at any time. Thank you.
They are a fat in the blood.
They are three fatty acids strung together in a chain. Hence tri ( three) glycerides (fatty acids). Anything high in cholesterol is usually high in triglycerides. The problem with high triglycerides is that if they become very high a patient can develop pancreatitis...inflammation of the pancrease.
I usually only get a triglycerides in a male.
I really can not recommend treatment without at least initial testing. Dark urine, clay colored stool, weakness, fatigue, abdominal pain, would be some of the side effects.
If triglycerides were taken.
Sure. Pulsed dye laser. This would probably take two sessions. I would recommend consulting with a dermatologist ( rather than a urologist) since dermatologists have more expertise with lasers.
Photodynamic therapy ( PDT), in which a liquid, Levulan, is put on the skin and then an hour later, the patient is treated with intense pulse light. Trichloracetic acid placed on the spots, sometimes cryotherapy ( freezing).
Probably about three months. But that is a guess. People respond differently.
With Accutane they should stay away.
I dobn't think so, but the chat can be printed out and the question is always available.